Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Jackson, KY

May 10, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2011, 10:05 PM EDT for 5 counties in Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 10:05 PM EDT (02:05 UTC)
Expired
May 10, 2011, 10:44 PM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Harlan County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 10:20 PM EDTHAIL 1Isom, KYQUARTER SIZE HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KJKL 110205
SVRJKL
KYC025-095-119-133-153-110300-
/O.NEW.KJKL.SV.W.0138.110511T0205Z-110511T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1005 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  CENTRAL LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1100 PM EDT

* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAMBRIC...OR 14 MILES EAST OF JACKSON...AND MOVING SOUTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECOY AND VAIL AROUND 1010 PM EDT.
  ELMROCK AND BUCK AROUND 1015 PM EDT.
  TALCUM AROUND 1020 PM EDT.
  VEST...TINA...YELLOW MOUNTAIN AND BEARVILLE AROUND 1025 PM EDT.
  HINDMAN...LEBURN...CARRIE AND GARNER AROUND 1030 PM EDT.
  BRINKLEY AND IVIS AROUND 1035 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3693 8287 3719 8302 3720 8300 3721 8303
      3738 8313 3740 8312 3741 8314 3758 8324
      3764 8311 3714 8267 3712 8272 3705 8272
      3703 8275 3698 8286 3694 8285
TIME...MOT...LOC 0205Z 331DEG 30KT 3753 8311
WIND...HAIL 60MPH 1.75IN

$$

KAS
3 follow-up statements
118 
WWUS53 KJKL 110224
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1024 PM EDT TUE MAY 10 2011

KYC153-110234-
/O.CAN.KJKL.SV.W.0138.000000T0000Z-110511T0300Z/
MAGOFFIN KY-
1024 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAGOFFIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3693 8287 3719 8300 3721 8300 3735 8308
      3742 8310 3748 8312 3753 8301 3714 8267
      3712 8272 3705 8272 3703 8275 3698 8286
      3694 8285
TIME...MOT...LOC 0224Z 338DEG 24KT 3738 8302

$$

KYC025-095-119-133-110300-
/O.CON.KJKL.SV.W.0138.000000T0000Z-110511T0300Z/
BREATHITT KY-KNOTT KY-LETCHER KY-HARLAN KY-
1024 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN HARLAN...CENTRAL LETCHER...KNOTT AND EXTREME EAST
CENTRAL BREATHITT COUNTIES UNTIL 1100 PM EDT...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VEST...OR NEAR HINDMAN...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HINDMAN...CARRIE...LEBURN AND GARNER AROUND 1030 PM EDT.
  PIPPA PASSES AND HOLLYBUSH AROUND 1035 PM EDT.
  AMBURGEY...BRINKLEY...IVIS AND MALLIE AROUND 1040 PM EDT.
  LITTCARR...CARR CREEK...SPIDER AND SMITHSBORO AROUND 1045 PM EDT.
  REDFOX AROUND 1050 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3693 8287 3719 8300 3721 8300 3735 8308
      3742 8310 3748 8312 3753 8301 3714 8267
      3712 8272 3705 8272 3703 8275 3698 8286
      3694 8285
TIME...MOT...LOC 0224Z 338DEG 24KT 3738 8302
WIND...HAIL 60MPH 1.75IN

$$

KAS
653 
WWUS53 KJKL 110231
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1031 PM EDT TUE MAY 10 2011

KYC025-110241-
/O.CAN.KJKL.SV.W.0138.000000T0000Z-110511T0300Z/
BREATHITT KY-
1031 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BREATHITT
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3693 8287 3718 8296 3739 8306 3745 8294
      3714 8267 3712 8272 3705 8272 3703 8275
      3698 8286 3694 8285
TIME...MOT...LOC 0231Z 329DEG 27KT 3732 8298

$$

KYC095-119-133-110300-
/O.CON.KJKL.SV.W.0138.000000T0000Z-110511T0300Z/
KNOTT KY-LETCHER KY-HARLAN KY-
1031 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN HARLAN...CENTRAL LETCHER AND CENTRAL KNOTT COUNTIES
UNTIL 1100 PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HINDMAN...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPIDER...LITTCARR...DIRK AND PINE TOP AROUND 1040 PM EDT.
  BATH...AMELIA...REDFOX AND OMAHA AROUND 1045 PM EDT.
  SACKETT...TILLIE...ISOM AND COLSON AROUND 1050 PM EDT.
  CROWN...VAN AND SOUTHDOWN AROUND 1055 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3693 8287 3718 8296 3739 8306 3745 8294
      3714 8267 3712 8272 3705 8272 3703 8275
      3698 8286 3694 8285
TIME...MOT...LOC 0231Z 329DEG 27KT 3732 8298
WIND...HAIL 60MPH 1.00IN

$$

KAS
890 
WWUS53 KJKL 110244
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1044 PM EDT TUE MAY 10 2011

KYC095-119-133-110254-
/O.CAN.KJKL.SV.W.0138.000000T0000Z-110511T0300Z/
KNOTT KY-LETCHER KY-HARLAN KY-
1044 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN HARLAN...
CENTRAL LETCHER AND CENTRAL KNOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3693 8287 3718 8296 3739 8306 3745 8294
      3714 8267 3712 8272 3705 8272 3703 8275
      3698 8286 3694 8285
TIME...MOT...LOC 0244Z 329DEG 27KT 3724 8292

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:24 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 10, 8:24 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT TUE MAY 10 2011

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

ONGOING TSRA ACTIVITY IS CONFINED TO THE AREA NORTH OF THE MOUNTAIN
PARKWAY. HAVE REDUCED THE SEVERE WATCH TO INCLUDE THE PRIMARY THREAT
AREA. THE TUNDERSTORMS SEEM TO WANT TO CONTINUE WITH AN MCV CREATING
STRONG STORMS. EXPECT THE ACTIVITY TO SUBSIDE WITH THE PASSING OF THE
MCV AND COOLING OF THE AIRMASS FOLLOWING THE SETTING SUN. WILL UPDATE
AGAIN ONCE ACTIVITY QUIETS DOWN.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY/

A SURFACE WARM FRONT HAS EASED ITS WAY NORTHEAST THROUGH THIS
AFTERNOON...CURRENTLY ALIGNED FROM NEAR FWA DOWN TO HTS. A SHORT WAVE
TROUGH WAS ROTATING THROUGH SOUTHERN IL/IN. MOST OF THE BETTER
ACTIVITY IS CURRENTLY ALIGNED ALONG AND JUST SOUTHWEST OF THE WARM
FRONT. SEVERE STORMS HAVE FIRED UP IN NORTH CENTRAL KENTUCKY...WITH
VERY LARGE HAIL THE PRIMARY CONCERN. THESE WILL CONTINUE TO DRIFT
EAST AND SOUTHEAST WITH TIME. LOCATIONS ALONG AND NORTHEAST OF A LINE
FROM MOUNT STERLING TO SALYERSVILLE...TO PIKEVILLE...WILL SEE THE
BEST CHANCE OF SEEING SOME SEVERE THUNDERSTORMS THROUGH 8 PM.
SOUTHWEST OF THIS BOUNDARY...CONVECTION LOOKS MORE UNLIKELY. EXPECT
MUCH OF THIS ACTIVITY TO DIE DOWN THIS EVENING...HOWEVER WILL HOLD
ONTO AT LEAST A SLIGHT CHANCE POP OVERNIGHT WITH THE POTENTIAL FOR
ANY TRAVERSING OUTFLOW BOUNDARIES.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE REST OF THE SHORT
TERM...ALTHOUGH DETAILS CONTINUE TO BE A CHALLENGE. THE UPPER LEVEL
RIDGE AXIS WILL BE RIGHT OVER US TOMORROW...BEFORE DRIFTING EAST BY
THURSDAY. AS SUCH...WOULD EXPECT LESS CONVECTION FOR TOMORROW
AFTERNOON AND EVENING...AND THEN A BIT MORE ON THURSDAY. INDIVIDUAL
SHORT WAVE TROUGHS WILL BE DIFFICULT TO TIME...SO HAVE GENERALLY USED
A DIURNAL TREND TO THE CONVECTION.

FOR TEMPERATURES...NEAR RECORD HIGHS IN THE MID TO UPPER 80S ARE
EXPECTED ON WEDNESDAY...WITH SLIGHTLY COOLER READINGS ON THURSDAY.
LOWS WILL GENERALLY BE IN THE 60S DURING THE OVERNIGHT PERIODS.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/

LOOKING AT THE EXTENDED FORECAST BEGINNING ON FRIDAY...MODELS ARE
CONSISTENT ON A RATHER SLOW PROGRESSION TO AN UPPER LEVEL LOW OVER
THE CENTRAL PLAINS. THE EURO IS THE MODEL THAT REPRESENTS THIS
PATTERN THE BEST ALONG WITH SOME SUPPORT FROM THE GEM SO WILL LEAN
TO THE EURO/GEM FOR CHANGES. HOWEVER CONFIDENCE IS STILL LOW DUE TO
THE RATHER HARD TO PIN DOWN PROGRESSION OF THE UPPER LEVEL LOW
FRIDAY THROUGH THE REST OF THE EXTENDED. WITH NO PROMINENT SURFACE
FEATURE TO AID IN CONVECTION IN THE EXTENDED...LOWERED POPS AND WENT
WITH A MORE DIURNAL TREND TO THE EXTENDED. DID NOT SEE ANY POINT
WHERE SOME LARGE SCALE LIFT WOULD AID IN CONVECTION SO KEPT POPS IN
THE SLIGHT TO MID CHANCE RANGE. AS FOR TEMPERATURES...NO SPECIFIC
POINT OR BOUNDARY AVAILABLE PRESENT TO AFFECT TEMPS SO THEY WERE NOT
CHANGED MUCH AND ONLY SOME DIFFERENTIAL HEATING EFFECTS WERE ADDED.
OVERALL...A MURKY EXTENDED IS ON TAP WITH NO SOLID SURFACE FEATURE.
THEREFORE...WEATHER WILL BE CONVECTIVE DRIVEN.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

THUNDERSTORM ACTIVITY IS CONTINUING OVER NORTHERN KENTUCKY. JKL WILL
SEE THE BEST CHANCE OF THIS ACTIVITY BUT LOOKS TO STAY NORTH SO HAVE
ONLY INCLUDED VCTS FOR JKL. LOZ AND SME ARE ALREADY STARTING TO CLEAR
AND SAT PIC CONFIRMS THE OBS. EXPECT ACTIVITY TO WANE THIS EVENING
WITH SOME VALLEY FOG A GOOD BET ONCE AGAIN TOWARDS DAWN. A RENEWED
THREAT OF CONVECTION IS EXPECTED AGAIN WEDNESDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT WEDNESDAY FOR KYZ044-
051-052-060-104-106>110-119-120.

&&

SHORT TERM...GEOGERIAN/DUSTY
LONG TERM....SHALLENBERGER
AVIATION...DUSTY
Hazardous weather outlook, May 10, 8:10 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT TUE MAY 10 2011

KYZ044-051-052-060-104-106>110-119-120-120315-
FLEMING-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
FRENCHBURG...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...INEZ...PIKEVILLE
810 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS THROUGH THIS
EVENING...ESPECIALLY ALONG AND NORTHEAST OF A LINE FROM MOUNT
STERLING...TO SALYERSVILLE...TO PIKEVILLE...MAY PRODUCE SEVERE
WEATHER WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND INTO EARLY THIS EVENING.

KYZ050-058-059-068-069-079-080-083>088-111>118-120315-
MONTGOMERY-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG
810 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN/DUSTY

In the hours before

Local storm report, May 10, 9:38 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
938 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND DMG     ELKHORN CITY            37.30N 82.35W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            ROOF BLOWN OFF DRUG STORE.

&&

KAS
Local storm report, May 10, 9:39 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
939 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             W CANNEL CITY           37.79N 83.28W
05/10/2011  E1.75 INCH       MORGAN             KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 10, 9:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
940 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             1 N COON                37.84N 83.06W
05/10/2011  M0.50 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0940 PM     HAIL             1 N COON                37.84N 83.06W
05/10/2011  E0.50 INCH       MAGOFFIN           KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 10, 9:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
941 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             CANEY                   37.80N 83.26W
05/10/2011  M1.75 INCH       MORGAN             KY   LAW ENFORCEMENT

&&

TBREWER
Local storm report, May 10, 9:42 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
942 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND DMG     2 SW SHELBIANA          37.41N 82.52W
05/10/2011                   PIKE               KY   EMERGENCY MNGR

            TREE LANDED ON COLLIN STREET IN COLLIN.

&&

KAS
Local storm report, May 10, 9:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
956 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             W CANNEL CITY           37.79N 83.28W
05/10/2011  E1.75 INCH       MORGAN             KY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL CAUSED DAMAGE TO AN AUTOMOBILE AND A
            TOW BEHIND CAMPER.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:07 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Morgan, Rowan38 min
May 10, 8:27 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin, Pike48 min
May 10, 8:34 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan41 min
May 10, 8:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan39 min
May 10, 9:01 PM EDTSevere Thunderstorm WarningJKLPike14 min
May 10, 9:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe65 min
May 10, 9:12 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike28 min
May 10, 9:17 PM EDTSevere Thunderstorm WarningJKLPike13 min
May 10, 9:29 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin21 min
May 10, 9:32 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
May 10, 9:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike51 min
May 11, 2:10 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike35 min
May 11, 2:36 AM EDTFlash Flood WarningJKLElliott, Floyd, Johnson, Martin, Morgan3 hr
May 11, 7:23 AM EDTAreal Flood WarningJKLElliott, Floyd, Johnson4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.